Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 83, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 28, 2010, 1:55 PM EDT for Gordon County, Murray County, Georgia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2010, 1:55 PM EDT (17:55 UTC)
- Expired
- May 28, 2010, 3:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Gordon County, GA, Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 118 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 1:52 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
744
WUUS52 KFFC 281755
SVRFFC
GAC129-213-281900-
/O.NEW.KFFC.SV.W.0083.100528T1755Z-100528T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
155 PM EDT FRI MAY 28 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GORDON COUNTY IN NORTHWEST GEORGIA
SOUTHERN MURRAY COUNTY IN NORTHWEST GEORGIA
* UNTIL 300 PM EDT
* AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 15 MILES
NORTHEAST OF RESACA...MOVING SLOWLY SOUTHWEST.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARTERS...NORTH GEORGIA SPEEDWAY...OAKMAN...RANGER...
NICKELSVILLE...AUDUBON AND REDBUD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3464 8465 3454 8465 3442 8475 3454 8499
3461 8494 3463 8491 3464 8493 3466 8491
3466 8489 3468 8490 3471 8489 3470 8487
3472 8487 3473 8485
TIME...MOT...LOC 1755Z 041DEG 17KT 3468 8474
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:15 AM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, May 28, 9:15 AM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 915 AM EDT FRI MAY 28 2010 .UPDATE... UPDATED TO BETTER REFLECT THUNDERSTORM POTENTIAL THIS AFTERNOON TO INCLUDE THE POSSIBILITY OF GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING FROM THUNDERSTORMS. BDL && .SHORT TERM...PREVIOUS DISCUSSION /TODAY THROUGH SUNDAY/... CURRENT SATELLITE LOOP SHOWS LARGE MOISTURE PLUME EXTENDING FROM NE CANADA DOWN TO THE MID MISSISSIPPI RIVER VALLEY. THERE IS ALSO AN UPPER RIDGE OVER THE CENTRAL PORTION OF THE COUNTRY WHICH SHOULD CONTINUE TO BUILD NORTH AND EAST INTO THE GREAT LAKES REGION BY SUN/MON. THERE ARE A FEW WEAK WAVES ALONG THIS MOISTURE PLUME THAT SHOULD MOVE SE OVER THE NEXT FEW DAYS BRINGING INCREASED PULSE CONVECTION TO THE AREA. THROUGH THE SHORT TERM LOOKS LIKE WE ARE IN A DIURNAL TREND WITH AFTERNOON CONVECTION. FRI-MON...INSTABILITY INDICES PEAK EVERY DAY AROUND 18Z (CAPES EXPECTED IN THE 1500-3000 J/KG RANGE AND LIS AROUND -2 TO -5) DURING THE PRIME HEATING OF THE DAY. THIS COMBINED WITH INCREASED MOISTURE...SHOULD RESULT IN AFTERNOON SHRA/TSRA WITH ISOLATED SEVERE STORMS EXPECTED. SHEAR VALUES ARE VERY LOW THROUGH THE SHORT TERM SO NOT EXPECTING ANY TORNADIC ACTIVITY...JUST STRONG GUSTY WINDS...DIME TO QUARTER SIZE HAIL...AND PERIODS OF HEAVY RAIN. INSTABILITIES TAPPER OFF QUICKLY EACH DAY AFTER 00Z SO SHOULD SEE STORMS ENDING AROUND 02Z-04Z EACH EVENING AS WELL. DID NOT INCLUDED SEVERE WORDING IN THE FORECAST AS IT LOOKS LIKE IT WILL BE ISOLATED AT BEST. .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS WITH THE SHORT TERM WE CONTINUE WITH A PULSE CONVECTIVE ENVIRONMENT THROUGH DAY SEVEN. SHEAR CONTINUES TO BE ALMOST NON EXISTENT SO STILL ONLY LOOKING FOR GUSTY WINDS...HAIL AND HEAVY RAIN AS THE MAIN SEVERE THREATS. MOISTURE ALSO INCREASES GREATLY AS A FRONTAL SYSTEM MOVES SE OUT OF THE GREAT LAKES REGION MONDAY...AND INTO GA TUE/WED. THIS BOUNDARY LOOKS LIKE IT WILL STALL SOMEWHERE ACROSS CENTRAL/SOUTH GA...BECOMING A CATALYST FOR INCREASED DIURNAL CONVECTIVE ACTIVITY DAYS 5-7. AT THIS TIME WILL HOLD OFF ON SCATTERED SEVERE WORDING THAT FAR OUT IN THE FORECAST...BUT WE WILL BE WATCHING THIS CLOSELY AS THINGS DEVELOP. && .AVIATION... VFR CONDITIONS WILL PERSIST THROUGH 12Z SATURDAY. NOT MUCH CHANGE FROM THE PAST TWO DAYS WITH THE DEVELOPMENT OF AFTERNOON AND EVENING THUNDERSTORMS. WITH THE H5 LOW A LITTLE CLOSER TO THE CWA...FEEL THE CHANCE OF THUNDERSTORMS WILL BE A LITTLE BETTER THAN THE LAST COUPLE OF DAYS AND WILL GO WITH A PROB30 THIS AFTERNOON AND INTO THE EVENING. CONVECTION WILL DISSIPATE AFTER SUNSET. WINDS WILL REMAIN NORTHEAST TO EAST AT LESS THAN 10 KTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 92 64 87 64 86 / 40 30 40 20 30 ATLANTA 88 68 83 66 81 / 40 30 50 30 40 BLAIRSVILLE 83 62 82 60 84 / 50 40 50 20 30 CARTERSVILLE 90 63 85 63 83 / 40 40 50 30 40 COLUMBUS 92 67 85 67 85 / 30 30 60 40 40 GAINESVILLE 89 66 85 65 82 / 50 40 40 20 40 MACON 93 64 88 66 86 / 30 30 50 30 40 ROME 90 65 86 65 85 / 50 40 50 30 40 PEACHTREE CITY 89 63 84 63 83 / 40 30 50 30 40 VIDALIA 93 67 88 69 87 / 30 20 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, May 28, 11:32 AM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1132 AM EDT FRI MAY 28 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1132 AM EDT FRI MAY 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK PRESSURE PATTERN AT THE SURFACE WILL CONTINUE OVER THE REGION THROUGH TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE GREAT LAKES WILL MOVE INTO THE TENNESSEE VALLEY THIS AFTERNOON AND TONIGHT. THIS WILL BRING AN INCREASING CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE UP TO QUARTER SIZED HAIL AND DAMAGING WINDS...MAINLY BETWEEN THE HOURS OF NOON AND 10 PM ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... AS THE UPPER LOW MOVES CLOSER TO GEORGIA DURING THE HEATING OF THE DAY...THE ATMOSPHERE WILL DESTABILIZE. CAPES WILL INCREASE TO 1400 TO 2000 WITH LIFTED INDEX VALUES OF -3 TO -5. THIS WILL BE ENOUGH TO ALLOW A FEW THUNDERSTORMS TO REACH SEVERE LEVELS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ALONG WITH THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 28, 12:16 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1216 PM EDT FRI MAY 28 2010 GAZ005>007-281700- 1216 PM EDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH WINDS IN GILMER...FANNIN AND MURRAY COUNTIES UNTIL 100 PM EDT... AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CONASAUGA LAKE...NEAR STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH THROUGH 100 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CONASAUGA LAKE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 28, 1:08 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 108 PM EDT FRI MAY 28 2010 GAZ005-006-281730- 108 PM EDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LIGHTNING AND HEAVY RAIN IN WEST FANNIN AND NORTH MURRAY COUNTIES UNTIL 130 PM EDT... AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER THE COHUTTA WILDERNESS...MOVING WEST AT 5 MPH. RAINFALL AMOUNTS OF 2 TO 3 INCHES SINCE NOON HAVE OCCURRED IN NORTHEAST MURRAY COUNTY AROUND THE CONASAUGA LAKE AREA. THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE SLOWLY ACROSS FANNIN AND MURRAY COUNTIES THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLWELL...COHUTTA WILDERNESS...JONES MILL....ETON...CRANDALL...SUMAC AND CISCO. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER IN LOW LYING AREAS ON ROADWAYS. 16
Special weather statement, May 28, 1:20 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 120 PM EDT FRI MAY 28 2010 GAZ004-281800- 120 PM EDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH WINDS IN WHITFIELD COUNTY UNTIL 200 PM EDT... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BEAVERDALE...NEARLY STATIONARY. THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS WHITFIELD COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BEAVERDALE...VARNELL AND COHUTTA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 28, 1:40 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 140 PM EDT FRI MAY 28 2010 GAZ086-098-112-113-281830- 140 PM EDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN TOOMBS... MONTGOMERY...TREUTLEN AND EMANUEL COUNTIES UNTIL 230 PM EDT... AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS THAT WERE NEARLY STATIONARY. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS TOOMBS...MONTGOMERY...TREUTLEN AND EMANUEL COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FIVE POINTS...NORMANTOWN...GILLIS SPRINGS...LEXSY...COVENA...STILLMORE... OAK PARK...PONDEROSA...LYONS...SOUTH THOMPSON...SANTA CLAUS... VIDALIA...HIGGSTON...ALSTON AND CENTER. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:27 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray, Whitfield | 48 min |
| May 28, 2:46 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Treutlen, Washington, Wheeler | 44 min |
| May 28, 3:12 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 48 min |
| May 28, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Pike, Upson | 43 min |
| May 28, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 43 min |
| May 28, 4:24 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 51 min |
| May 28, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 50 min |
| May 28, 5:56 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 34 min |
| May 28, 6:58 PM EDT | Areal Flood Warning | FFC | Clayton, Fulton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.